Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 162, NWS Mobile, AL

June 23, 2006Perry County, Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 23, 2006, 4:00 PM CDT for Perry County, Stone County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2006, 4:00 PM CDT (21:00 UTC)
Expired
Jun 23, 2006, 4:30 PM CDT
In force
30 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Perry County, MS, Stone County, MS

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:15 PM CDTHAIL 1.757 S Janice, MSGOLFBALL SIZED HAIL REPORTED BY EMA ALONG HIGHWAY 29 ABOUT 7 MILES SOUTH OF JANICE OR JUST NORTH OF THE STONE...PERRY COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2470 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 232102
SVRMOB
MSC111-131-232130-
/O.NEW.KMOB.SV.W.0162.060623T2100Z-060623T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT FRI JUN 23 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  STONE COUNTY IN SOUTHEAST MISSISSIPPI
  PERRY COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 430 PM CDT

* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND     
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORM WAS LOCATED NORTH   
  OF A LINE FROM WIGGINS TO WHITE CROSSING...AND WAS MOVING          
  SOUTHWEST AT 5 MPH. THE STORM LOCATION INCLUDES SOUTHWEST PERRY    
  COUNTY ALSO.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3098 8917 3078 8920 3074 8897 3092 8893
      3096 8901

$$
2 follow-up statements
000 
WWUS54 KMOB 232122
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT FRI JUN 23 2006

MSC111-131-232130-
/O.CON.KMOB.SV.W.0162.000000T0000Z-060623T2130Z/
STONE MS-PERRY MS-
420 PM CDT FRI JUN 23 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
SOUTHWESTERN PERRY AND CENTRAL STONE COUNTIES...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
NEAR WIGGINS. THIS STORM WAS NEARLY STATIONARY AND HAS PRODUCED 
PENNY HAIL IN SOUTHWESTERN PERRY COUNTY ALONG HIGHWAY 29. THE STORM 
IS NO LONGER A THREAT TO PERRY COUNTY AND SHOULD CONTINUE TO AFFECT 
CENTRAL STONE COUNTY THROUGH 430 PM CDT.

LAT...LON 3098 8917 3078 8920 3074 8897 3092 8893
      3096 8901

$$
000 
WWUS54 KMOB 232134
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
434 PM CDT FRI JUN 23 2006

MSC111-131-232144-
/O.EXP.KMOB.SV.W.0162.000000T0000Z-060623T2130Z/
STONE MS-PERRY MS-
434 PM CDT FRI JUN 23 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY AND CENTRAL
STONE COUNTIES WAS ALLOWED TO EXPIRE AT 430 PM CDT...

LAT...LON 3098 8917 3078 8920 3074 8897 3092 8893
      3096 8901

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:00 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 23, 4:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT FRI JUN 23 2006

.SHORT TERM (TONIGHT AND SATURDAY)...SCATTERED STRONG TO SEVERE
STORMS WILL GRADUALLY WEAKEN THROUGH THE MID EVENING HOURS.  LARGE
CAPES COMBINED WITH A SIGNIFICANT SURFACE TO FREEZING LEVEL LAPSE
RATE RESULTED IN LARGE HAIL PRODUCTION WITH SOME STORMS VERIFYING
WITH NICKEL TO GOLFBALL HAIL OVER THE COASTAL COUNTIES.  A VERY
SUPPORTIVE SUB-CLOUD PROFILE RESULTED IN SOME STORMS PRODUCING 50 KT
DOWNBURSTS AS WELL WITH SOME REPORTS OF DOWNED TREES.  BROOKLEY
FIELD IN MOBILE HAD A 52 KT WIND GUST IN THE EARLY AFTERNOON HOURS.
GIVEN THE LOSS OF DEEP INSOLATION...WEAKER CAPES AND A FAIR AMOUNT
OF MOISTURE BEING EJECTED INTO THE MID LAYERS AND THE PROFILES BEING
MODIFIED SOMEWHAT...THE COVERAGE OF SEVERE STORMS WILL LIKELY GO
DOWN INTO THE EARLY EVENING HOURS.  STILL...WE OPTED TO HIGHLIGHT A
FEW STORMS MAY BE SEVERE INTO THE EARLY EVENING HOURS FOR AREAS
ALONG AND WEST OF INTERSTATE 65.  AS FOR TOMORROW...EXPECT MORE
SCATTERED STORMS...AND A FEW COULD BE STRONG BUT NOT SURE WE WILL
SEE A CARBON COPY REPEAT OF TODAY.  /05

&&

.LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...CONTINUED TO HIGHLIGHT
CHANCE POPS THROUGH SUNDAY ACROSS THE AREA GIVEN THE UPPER TROUGH
AMPLIFYING A BIT OVER THE SOUTHEASTERN STATES AND A WEAKENING
FRONTAL BOUNDARY SLIPPING SLOWLY DOWN TO JUST NORTH OF OUR AREA BY
SUNDAY.  ALSO...WE HAVE TO KEEP WATCH ON A WEAK AREA OF LOW
PRESSURE OVER THE BAHAMAS OVER THE NEXT FEW DAYS.  THIS FEATURE IS
FORECAST BY THE MODELS TO SLIDE A BIT FURTHER WEST AND THEY SHOW A
PATTERN SOMEWHAT CONDUCIVE FOR SLIGHT DEVELOPMENT.  HOWEVER...WITH
THE UPPER TROUGH SLIPPING ACROSS THE FORECAST AREA BY EARLY NEXT
WEEK AND A SOMEWHAT STRONGER SHORTWAVE DRIVING THROUGH THE BASE OF
THE TROUGH LATE MONDAY INTO TUESDAY...THE CHANCES ARE BETTER THAT IT
WILL GET PICKED UP AND MOVED NORTHEAST IF IT EVEN MAKES IT INTO THE
EASTERN GULFMEX EARLY NEXT WEEK.  WE CONTINUED WITH ANOTHER PATTERN
OF REDUCED RAIN CHANCES PAST NEXT MONDAY.  /05

&&

.MARINE...HIGH PRESSURE OVER THE SOUTHEAST STATES WILL WEAKEN AS A
WEAK LOW PRESSURE AREA APPROACHES THE REGION FROM FLORIDA BY EARLY
NEXT WEEK. AFTERNOON SEA BREEZE WILL BRING BRIEF ONSHORE WINDS NEAR
THE COAST.  SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE NEAR
SHORE IN THE AFTERNOON HOURS.

&&

.FIRE WEATHER...SCATTERED THUNDERSTORMS WILL DIMINISH THIS
EVENING...WITH ADDITIONAL SCATTERED THUNDERSTORMS DEVELOPING
SATURDAY AFTERNOON AND AGAIN ON SUNDAY AS A WEAKENING FRONT STALLS
JUST TO THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  92  73  93 /  30  50  30  50
PENSACOLA   76  92  74  92 /  20  40  30  50
DESTIN      77  91  76  89 /  20  40  30  50
EVERGREEN   72  92  71  92 /  30  40  30  50
WAYNESBORO  72  92  68  92 /  30  40  30  30
CAMDEN      72  92  71  92 /  30  40  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

/05
Hazardous weather outlook, Jun 23, 1:45 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
145 PM CDT FRI JUN 23 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
145 PM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN INCREASED RISK OF DAMAGING DOWNBURST WINDS AND LARGE
HAIL WITH THUNDERSTORMS THIS AFTERNOON AND EVENING.  THE STORMS WILL
BE MOST NUMEROUS THIS AFTERNOON ALONG THE ALABAMA COASTAL
COUNTIES...AND OVER THE INLAND COUNTIES GENERALLY WEST OF THE
INTERSTATE 65 CORRIDOR.  IN ADDITION TO THE POTENTIAL OF DAMAGING
DOWNBURST WINDS...THE STORMS WILL PRODUCE FREQUENT AND DANGEROUS
LIGHTNING STRIKES WHICH COULD RESULT IN SOME POWER OUTAGES AS WELL
AS A DANGER TO BOATERS AND OTHER PERSONS IN OUTDOOR ACTIVITIES.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND
NORTHWEST FLORIDA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

GARMON

In the hours before

Local storm report, Jun 23, 2:01 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             4 NW ORANGE BEACH       30.34N 87.63W
06/23/2006  M1.75 INCH       BALDWIN            AL   LAW ENFORCEMENT

            MIXED HAIL RANGING FROM MARBLES TO GOLF BALL SIZE
            REPORTED BY ORANGE BEACH POLICE OFFICER ON THE FOLEY
            BEACH EXPRESS.

&&

GARMON
Local storm report, Jun 23, 2:11 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
211 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     GULF SHORES             30.25N 87.70W
06/23/2006                   BALDWIN            AL   LAW ENFORCEMENT

            TREES REPORTED DOWN AROUND THE GULF SHORES AREA. REPORTED
            BY THE GULF SHORES POLICE DEPARTMENT.

&&

GARMON
Local storm report, Jun 23, 2:57 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     LIGHTNING        BEULAH                  30.54N 87.40W
06/23/2006                   ESCAMBIA           FL   EMERGENCY MNGR

            14 YEAR OLD MALE WAS STRUCK BY LIGHTNING. NO WORD ON
            SEVERITY OF INJURIES...EMT UNIT CURRENTLY RUSHING HIM TO
            THE HOSPITAL. REPORTED BY ESCAMBIA FL EMA OFFICIAL.

&&

GARMON

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:33 PM CDTSevere Thunderstorm WarningMOBGeorge27 min
Jun 23, 2:57 PM CDTSevere Thunderstorm WarningMOBGreene33 min
Jun 23, 3:17 PM CDTSevere Thunderstorm WarningMOBGeorge28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.